Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 9, 2014, 5:27 AM CDT for 23 counties in Texas. It took effect at Apr 9, 2014, 12:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2014, 5:27 AM CDT (10:27 UTC)
- In effect from
- Apr 9, 2014, 12:00 PM CDT
- Expired
- Apr 9, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 23 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 5:00 PM CDT | WILDFIRE 300 | 3 Wsw Northfield, TX | TIME AND LOCATION ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3375 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314 WWUS84 KLUB 091027 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 527 AM CDT WED APR 9 2014 TXZ021>043-100100- /O.NEW.KLUB.FW.W.0015.140409T1700Z-140410T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT- 527 AM CDT WED APR 9 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND MOST OF THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * WIND...WILL BECOME SUSTAINED AT 15 TO 25 MPH WITH STRONGER GUSTS. * HUMIDITY...WILL DROP DROP BELOW 15 PERCENT...AND LESS THAN 10 PERCENT ON THE CAPROCK. * TIMING...FROM LATE MORNING THROUGH EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
2 follow-up statements
497 WWUS84 KLUB 092323 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 623 PM CDT WED APR 9 2014 TXZ033>043-100030- /O.CAN.KLUB.FW.W.0015.000000T0000Z-140410T0100Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT- 623 PM CDT WED APR 9 2014 ...RED FLAG WARNING IS CANCELLED FOR MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. ELEVATED FIRE WEATHER CONDITIONS WILL PERSIST UNTIL 8 PM FOR THE CENTRAL AND SOUTHERN SOUTH PLAINS...EAST TO THE SOUTHERN ROLLING PLAINS. HOWEVER...WINDS AT THE 20-FOOT LEVEL WILL REMAIN TOO MARGINAL FOR A PROLONGED CRITICAL FIRE WEATHER THREAT. $$ TXZ021>032-100100- /O.CON.KLUB.FW.W.0015.000000T0000Z-140410T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- 623 PM CDT WED APR 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND MOST OF THE ROLLING PLAINS... * WIND...SOUTHWEST AROUND 20 MPH. * HUMIDITY...5 TO 15 PERCENT. * TIMING...UNTIL SUNSET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. && $$
310 WWUS84 KLUB 100058 AAB RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 758 PM CDT WED APR 9 2014 TXZ021>032-100200- /O.EXP.KLUB.FW.W.0015.000000T0000Z-140410T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- 758 PM CDT WED APR 9 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHERN TEXAS PANHANDLE AND THE ADJACENT SOUTH PLAINS AND NEARBY ROLLING PLAINS... THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS IS ENDING THIS EVENING AS WINDS DECREASE TO AROUND 15 MPH AT THE TWENTY-FOOT LEVEL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 3:32 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 9, 3:32 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 332 AM CDT WED APR 9 2014 .SHORT TERM... DRY WEST-NORTHWEST FLOW WILL SPREAD OVER THE SOUTH PLAINS TODAY WITH A MINOR PERTURBATION IN THE FLOW ALLOWING FOR SOME DEEPENING OF A SURFACE TROUGH ACROSS WTX AND ERN NM. NOT MUCH CLOUD COVER IS EXPECTED AND WITH DEEP MIXING IN THE DRY ATMOSPHERE...TEMPS SHOULD CLIMB INTO THE 80S ON THE CAPROCK WITH UPPER 80S FOR THE ROLLING PLAINS. S-SW BREEZES AT THE SFC THIS MORNING WILL TURN TO THE W-SW AND INCREASE THIS AFTERNOON AS THE SFC TROUGH MIGRATES EAST ACROSS THE CAPROCK...THEN RETURN BACK TO THE S-SW THIS EVENING. IT WILL BE MILD OVERNIGHT AS THE WIND WILL REMAIN SLIGHTLY ELEVATED AND LOWS WILL ONLY FALL INTO THE 40S AND 50S. SOME INCREASE IN HIGH CLOUDS IS EXPECTED EARLY THURSDAY MORNING. && .LONG TERM... AN UNEVENTFUL WEATHER PATTERN WILL TAKE SHAPE UNTIL SUNDAY. A WEAK SHORT WAVE WILL MOVE THROUGH ZONAL FLOW ON FRIDAY NIGHT. HOWEVER...THIS WAVE WILL NOT DO MUCH EXCEPT BRING IN SOME HIGH CLOUDS AND BEGIN TO DRAW LOW LEVEL MOISTURE INTO THE REGION. DEEP MIXING AND DOWNSLOPING SOUTHWESTERLY WINDS ON SATURDAY WILL BOOST TEMPERATURES BACK ABOVE 90 AS SIMILAR TO THURSDAY. THE FORECAST FOR SUNDAY IS STILL IN FAVOR OF THE ECMWF SOLUTION AS IT REMAINS THE MOST CONSISTENT MODEL. A CLOSED LOW MOVING ON SHORE ON SATURDAY WILL GREATLY WEAKEN AND OPEN UP BY THE TIME IT REACHES WEST TEXAS. THE LATEST GFS RUN HAS TRENDED MORE TOWARDS THIS SOLUTION AS WELL. ALSO AS SEEN PREVIOUSLY...THE GFS ENSEMBLE MEAN SUPPORTS THE ECMWF RUN. MID LEVEL HEIGHT GRADIENTS WILL SIGNIFICANTLY INCREASE ON SUNDAY AFTERNOON LEADING TO A WINDY DAY. A FRONT WILL THEN MOVE THROUGH SUNDAY EVENING AGAIN BRINGING STRONG WINDS. A PACIFIC FRONT WILL MOVE THROUGH EARLY ON SUNDAY KEEPING TEMPERATURES COOLER. HOWEVER...VERY DRY AIR AND WINDY CONDITIONS WILL RAISE FIRE WEATHER CONCERNS. THERE MAY BE A BRIEF SHOT AT A FREEZE ON MONDAY MORNING BEHIND THE COLD FRONT. BOTH THE GFS AND ECMWF AGREE ON DEPICTING 850MB TEMPERATURES AROUND -2C. && .FIRE WEATHER... VERY WARM AND DRY AIR WILL RESULT IN RH VALUES DROPPING BELOW 15 PERCENT FOR A PROLONGED PERIOD THIS AFTERNOON FOR ALL BUT THE SE ROLLING PLAINS....WITH SUB 10 PERCENT RH ACROSS THE CAPROCK. WIND SPEEDS ARE EXPECTED TO BE ON THE LOW-END OF RED FLAG CRITERIA...AS A MODEST 20-30 KT 700MB MAX PASSES ACROSS THE SOUTH PLAINS DURING THE DAY. THE STRONGEST WINDS WILL LIKELY BE FOUND ACROSS THE FAR SRN TEXAS PANHANDLE...TAPERING OFF GRADUALLY TO THE SOUTH. ALTHOUGH THERE IS LINGERING UNCERTAINTY WHETHER OR NOT WINDS WILL MEET THE RED FLAG CRITERIA ACROSS THE FAR SOUTHERN COUNTIES OF THE SOUTH PLAINS...WE HAVE ISSUED A RED FLAG WARNING FOR THE ENTIRE FA ASIDE FROM STONEWALL COUNTY. WITH RAINFALL GENERALLY LACKING...DELAYING GREEN-UP...THE FUELS WILL REMAIN VERY SUPPORTIVE OF RAPID FIRE SPREAD WITH THESE ATMOSPHERIC CONDITIONS. BREEZY WESTERLY WINDS WILL AGAIN SPREAD ACROSS THE AREA ON THURSDAY AFTERNOON IN VICINITY OF A SURFACE LOW PRESSURE SYSTEM. DEEP MIXING WILL RESULT IN VERY DRY AIR SPREADING TO THE SURFACE. FURTHERMORE...TEMPERATURES ON THE ORDER OF 15-20 DEGREES ABOVE SEASONAL AVERAGES KEEP AFTERNOON RELATIVE HUMIDITY VALUES AT FIVE PERCENT OR LESS. A STRONG UPPER LEVEL SYSTEM MAY AGAIN BRING STRONG WINDS AND DRY CONDITIONS DURING THE AFTERNOON ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 83 44 88 45 82 / 0 0 0 0 0 TULIA 85 48 89 48 82 / 0 0 0 0 0 PLAINVIEW 85 49 90 49 82 / 0 0 0 0 0 LEVELLAND 86 49 90 50 85 / 0 0 0 0 0 LUBBOCK 86 52 91 51 84 / 0 0 0 0 0 DENVER CITY 85 50 90 52 85 / 0 0 0 0 0 BROWNFIELD 86 50 91 52 85 / 0 0 0 0 0 CHILDRESS 89 55 94 54 84 / 0 0 0 0 0 SPUR 86 52 93 54 85 / 0 0 0 0 0 ASPERMONT 87 55 94 57 87 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>043. && 33/01
Hazardous weather outlook, Apr 9, 3:33 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 333 AM CDT WED APR 9 2014 TXZ021>044-100845- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 333 AM CDT WED APR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM ACROSS THE ENTIRE SOUTH PLAINS AREA...EXCEPT FOR STONEWALL COUNTY...FOR THE COMBINATION OF VERY WARM TEMPERATURES...DRY AIR AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...WARM...DRY...AND BREEZY CONDITIONS WILL RESULT IN ELEVATED TO LOW END CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.